Medical questions & health advice by licensed doctors
"What causes itchiness and pigmentation-loss on the scrotum?"
What causes a man's scrotum to get itchy and to change color? I've had this spot on the front of my scrotum, towards the bottom, that for several months has been itching and is now starting to sort of turn pale. I don't want to overreact because it might just be irritation, right? On the other hand, it's my scrotum.
There are several causes of itchiness and rash on the scrotum. Some of these require medical evaluation and treatment. The doctors who will be well qualified to discuss this issue with you include your primary care doctor or your dermatologist. The most common cause of itchiness of the scrotum is simple irritation and chafing. In this setting, especially if you itch the area a great deal, there can also be loss of or change of pigmentation. Common measures, such as keeping the scrotum dry and clean, and using an over the counter anti-itch cream can be appropriate. Another very common cause of scrotal itching is a fungal infection ("jock itch"). The skin is very itchy, often scaly and reddened. This can be treated with an over the counter anti-fungal cream or, if it does not clear up, your physician may prescribe something stronger. Occasionally, itchy lesions on the scrotum can be a sign of another more serious illness, such as psoriasis or a form of skin cancer. Any concerning or rapidly changing spots should be examined quickly by a doctor. As always, the diagnosis and treatment of your specific condition will require a physical examination by your personal physician. If the symptoms persist, then scheduling an office visit with your primary care doctor is highly recommended.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.